ENROL NOW

Nail Damage during Treatment for Womb Cancer

chemotherapy nails womb cancer Aug 26, 2020

Some of the drugs used to treat breast cancer, ovarian cancer, cervical cancer and womb cancer cause damage to the nails as a side-effect of treatment. Different chemotherapy drugs have different side-effects. Here you will find a list of the chemotherapy drugs commonly used for the treatment of womb cancer. This page gives information on chemo nail loss, chemo and nail damage, lost nails through chemotherapy, nail loss after chemo, losing nails after chemo, losing fingernails after chemo - all in relation to womb cancer. Womb Cancer

Chemotherapy Drug1 Nail Damage2
Doxorubicin Onycholysis
Cisplatin None reported
Paclitaxel Onycholysis
Carboplatin None reported
Topotecan None reported

We recommend using a natural oil to moisturise the nail beds. The references to support this advice can be found on our Skin Care Advice page. Onycholysis is the a loosening of the nail from the nail bed beginning at the top of the nail and proceeding to the root3 Nail damage caused by chemotherapy for ovarian cancer, breast cancercervical cancer and the most common male cancers, lung cancer, prostate cancer and bowel cancer can be found on our specialist page. References

  1. <http://www.macmillan.org.uk/Cancerinformation/Cancertypes/Wombuterus/Treatingwombcancer/Chemotherapy.aspx> available online accessed 4 July 2013
  2. Vereecken, P, Awada, A. 2012 Handbook of Skin Care in Cancer Patients Cancer Etiology, Diagnosis and Treatments. Nova Science Publishers Inc New York
  3. <http://www.merriam-webster.com/medical/onycholysis>available online accessed 4 July 2013

───── 

Join our mailing list to receive weekly tips, inspiration, and industry highlights.